MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. AQUARI IMMERSION CONTROLLER REFURB; EXTERNAL CUFF/PAD INFLATION TUBING SET

MIZUHO ORTHOPEDIC SYSTEMS, INC. AQUARI IMMERSION CONTROLLER REFURB; EXTERNAL CUFF/PAD INFLATION TUBING SET
Model Number 246AQIR
Medical Device Problem Codes Device Alarm System (1012); Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
O rings on the ends of the hoses deteriorated and broke apart.Without the o rings, the aquari pads do not maintain air pressure and slowly deflate.This sometimes triggers the error on the aquari unit "pads too soft".Other times it does not send an alarm and instead the pads slowly deflate which creates a patient safety risk.
 
Additional Manufacturer Narrative
The original evaluation of the incident deemed as non-reportable was about the request for replaceable o-rings.Considering the additional note about an occasion when the alarm failed to display as expected, the event was retrospectively evaluated as reportable.
 
Additional Manufacturer Narrative
The original evaluation of the incident deemed as non-reportable was about the request for replaceable o-rings.Considering the additional note about an occasion when the alarm failed to display as expected, the event was retrospectively evaluated as reportable.After the evaluation of the device, it was found that the reported issue of alarm not sounding was neither replicated nor reproduced.The root cause of the reported malfunction of the aquari controller was deemed to be the failure of pump motor.Excessive wear of the motor brush and subsequent high impedance state of the pump was deemed to be the cause of pump motor failure.
 
Event or Problem Description

Brand Name
AQUARI IMMERSION CONTROLLER REFURB
Common Device Name
EXTERNAL CUFF/PAD INFLATION TUBING SET
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key23537738
Report Number2921578-2025-00021
Device Sequence Number10186679
Product Code FNM
UDI-Device Identifier00842430115936
UDI-Public(01)00842430115936(11)230929
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number246AQIR
Device Catalogue Number246AQIR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown